Kentucky, 2011

Flash Flood in Kentucky, April 27 to 28, 2011

April 27 to 28, 2011 · NWS ILN · 1 event in 1 county or zone

An area of heavy rain moved across the area late on the 27th. Flash flooding occurred as a result of this rain.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

An area of heavy rain moved across the area late on the 27th. Flash flooding occurred as a result of this rain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 27, 9:13 PM EST, 1 hour 59 minutes earlier.

Area forecast discussion, Apr 27, 9:13 PM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1013 PM EDT WED APR 27 2011

.SYNOPSIS...
AS ANOTHER LOW TRAVELS THROUGH THE REGION SHOWERS AND THUNDERSTORMS...
SOME SEVERE...WILL REDEVELOP LATE THIS AFTERNOON THROUGH TONIGHT.
UNSETTLED WEATHER WILL PERSIST ON THURSDAY AS A TROUGH OF LOW PRESSURE
PUSHES THROUGH THE GREAT LAKES. HIGH PRESSURE AND DRY AIR WILL MOVE
IN ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
BROAD UPPER LEVEL TROF OVER THE NATIONS MID SECTION WITH OHIO
VALLEY IN A MOIST SRLY FLOW. SIGNIFICANT NEGATIVELY TILTED S/W
LIFTING NE AND PIVOTING THRU THE OHIO VALLEY TONIGHT. IN RESPONSE
TO THIS STRONG S/W A DEEPENING SFC LOW OVER SRN INDIANA TO TRACK
INTO NW OHIO BY 06Z...WITH ASSOCIATED SWD TRAILING COLD FRONT
SWEEPING THRU ILN/S FA BETWEEN 05Z AND 07Z. AHEAD OF THIS COLD
FRONT...WARM MOIST ASCENT HAS DEVELOPED IN THE FORM OF A 70KT LOW
LEVEL JET. FAVORABLE WIND FIELDS ARE IN PLACE WITH 0-6KM BULK
SHEAR OF 80KTS...ALONG WITH FAVORABLE LOW LEVEL SHEAR. GOOD INSTBY
HAS BEEN LACKING BUT WITH CONVECTIVE LINE ELEMENT ACROSS SRN
INDIANA WORKING INTO ILN/S FA...THE POTENTIAL STILL EXISTS FOR
ISOLD SVR WX GIVEN THE WIND FIELDS.

BEHIND THE CONVECTIVE LINE THERE WL BE A TEMPORARY DRY SLOT WITH
SHOWERS RE-DEVELOPING LATE DUE TO WRAP AROUND. LATEST NUMERICAL
MODELS SHOW VERY GOOD PRESSURE RISE/FALL COUPLET AROUND THE DEEP
SFC LOW LATE TONIGHT. EXPECT SEVERAL HOURS OF WIND ADVISORY CRITERIA
WITH WEST WIND GUSTS TO 50 MPH. HAVE ISSUED WIND ADVSY FROM 1 AM
TO 7 AM FOR ALL COUNTIES GENERALLY NORTH OF THE OHIO RIVER. HAVE
CONTD TO GO WITH A BLEND OF GUID NUMBERS FOR LOWS TONIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
UPPER LEVEL LOW TO TRACK THRU SRN GREAT LAKES AND OPEN UP ON
THURSDAY WITH A S/W LOBE OF VORTICITY PIVOTING ESE ACRS THE REGION
DURG THE DAY TO THE SE OF THE UPR LOW. WITH GOOD CAA AT 8H...LOW
LEVEL LAPSE RATES WL STEEPEN...ALLOWING FOR MARGINAL INSTBY. WL
BUMP UP POPS TO HIGH CHC POPS WITH THE MENTION OF ISOLD THUNDER
DURG THE AFTN DUE TO THE POTENTIAL FOR LOW TOPPED CONVECTION. A
FEW STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL DUE TO VERY
LOW WBZ HEIGHTS. HAVE TRENDED HIGHS ON THE COOL SIDE OF GUIDANCE
ENVELOPE.

UPPER LEVEL TROF AXIS TO PIVOT INTO THE EASTERN GREAT LAKES
THURSDAY NIGHT. WILL DIMINISH PRECIP POPS OVERNIGHT. CLOUDS WL
LKLY HOLD ON FOR A GOOD DEAL OF THE NIGHT WITH SOME PARTIAL
CLEARING POSSIBLE LATE. HAVE TRENDED LOWS ON THE WARM SIDE OF
GUID.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THERE WILL BE DRY WEATHER ON FRIDAY WITH HIGH PRESSURE MOVING
THROUGH. DRY CONDITIONS WILL PROBABLY PERSIST ON SATURDAY WITH THE
HIGH NEAR THE ATLANTIC COAST. NEXT WEATHER MAKER WILL BE A COLD
FRONT TRAVELING FROM THE WEST. SLOWER ECMWF SOLUTION IS PREFERRED
WITH THE GFS TOO FAST CONSIDERING THE UPPER TROUGH IN POSITION OFF
THE ATLANTIC SEABOARD. WENT WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS MAINLY IN WESTERN COUNTIES SATURDAY NIGHT AND
SUNDAY. WITH FRONTAL PASSAGE EXPECTED MONDAY...SHOWERS AND
THUNDERSTORMS WILL POSSIBLE ALL ZONES. ANOTHER PERIOD OF DRY
WEATHER IS INDICATED TUESDAY AND WEDNESDAY WITH HIGH PRESSURE
MOVING IN BEHIND THE COLD FRONT.

TEMPERATURES ARE FORECAST TO TOP OUT IN THE 60S ON FRIDAY. 70S ARE
EXPECTED ON SATURDAY AS WARM ADVECTION OCCURS IN THE SOUTHERLY FLOW
BETWEEN THE HIGH AND COLD FRONT. A COOLING TREND RESULTING FROM
CLOUDS...PRECIPITATION...AND ADVECTION WILL DROP HIGHS BACK TO
AROUND 60 BY TUESDAY. SOLAR ENERGY SHOULD ADD A FEW DEGREES TO
READINGS ON WEDNESDAY. NORMAL HIGHS FOR THIS PERIOD ARE NEAR 70.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
BASED ON LATEST MODEL GUIDANCE...A DOUBLE BARREL SURFACE LOW
PRESSURE SYSTEM WILL MOVE ACROSS THE REGION BETWEEN 00Z AND 06Z.
THESE LOWS WILL SWING A TANDEM OF COLD FRONTS THROUGH THE AREA.
WITH A VERY DYNAMIC UPPER LEVEL DISTURBANCE...ALONG WITH
INCREASING INSTABILITY. SHOWERS AND SCATTERED THUNDERSTORMS WILL
CONTINUE ACROSS THE AREA THORUGH AROUND 05Z. HAVE INCLUDED TSRA
FOR BEST TIMING. VSBYS AND CIGS MAINLY MVFR. WINDS DECREASING
BRIEFLY THIS EVENING BUT INCREASING AGAIN AFTER 06Z WITH FROPA.
GUSTY WINDS CONTINING ON THURSDAY. HAVE NOT INCLUDED ANY THUNDER
FOR THURSDAY AFTN AND EVENING YET BUT MODELS INDICATING THIS WILL
BE POSSIBLE. WILL LEAVE OUT FOR NOW.

OUTLOOK...MVFR CIGS/VSBYS POSSIBLE THURSDAY EVENING. THUNDERSTORMS
POSSIBLE SATURDAY NIGHT INTO MONDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 4 AM EDT THURSDAY FOR OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
     WIND ADVISORY UNTIL 7 AM EDT THURSDAY FOR OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH UNTIL 4 AM EDT THURSDAY FOR KYZ089>100.
IN...FLASH FLOOD WATCH UNTIL 4 AM EDT THURSDAY FOR INZ050-058-059-
     066-073>075-080.
     WIND ADVISORY UNTIL 7 AM EDT THURSDAY FOR INZ050-058-059-066-
     073-074.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...CONIGLIO
AVIATION...PADGETT
Hazardous weather outlook, Apr 27, 9:06 PM EST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1006 PM EDT WED APR 27 2011

INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065-
070>074-077>082-088-290215-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN-MERCER-
AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1006 PM EDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT THURSDAY...
...WIND ADVISORY IN EFFECT UNTIL 7 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 FLASH FLOOD WATCH.
 WIND ADVISORY.

A LOW PRESSURE SYSTEM LIFTING NORTHEAST TOWARD THE GREAT LAKES
WILL BRING A STRONG COLD FRONT THROUGH THE OHIO VALLEY LATE
TONIGHT. AHEAD OF THIS FRONT...STRONG TO SEVERE THUNDERSTORMS
WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE
POSSIBLE.

WITH THE DEEPENING SURFACE LOW MOVING THROUGH OHIO OVERNIGHT...
WINDS WILL INCREASE WITH GUSTS UP TO 50 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

INZ075-080-KYZ089>100-290215-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
1006 PM EDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY AND NORTHERN KENTUCKY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 FLASH FLOOD WATCH.

A LOW PRESSURE SYSTEM LIFTING NORTHEAST TOWARD THE GREAT LAKES
WILL BRING A STRONG COLD FRONT THROUGH THE OHIO VALLEY LATE
TONIGHT. AHEAD OF THIS FRONT...STRONG TO SEVERE THUNDERSTORMS
WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE
POSSIBLE.

WITH THE DEEPENING SURFACE LOW MOVING THROUGH OHIO OVERNIGHT...
WINDS WILL INCREASE WITH GUSTS UP TO 45 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Apr 27, 6:15 PM EST, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
715 PM EDT WED APR 27 2011

KYZ100-OHZ081-088-280015-
LEWIS KY-ADAMS OH-SCIOTO OH-
715 PM EDT WED APR 27 2011

...A STRONG THUNDERSTORM WILL AFFECT SCIOTO...SOUTHEASTERN ADAMS AND
LEWIS COUNTIES THROUGH 815 PM EDT...

AT 712 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
PETERSVILLE...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CAMP DIX...VANCEBURG...
PORTSMOUTH...NEW BOSTON...ROSEMOUNT AND LUCASVILLE.

ALSO...HERRON HILL...CHARTERS...KINNICONICK...CARRS...ROME...
TANNERY...SANDY SPRINGS AND BUENA VISTA ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3853 8361 3896 8317 3896 8310 3891 8275
      3889 8275 3872 8296 3872 8303 3870 8303
      3868 8302 3851 8321 3840 8345
Special weather statement, Apr 27, 6:53 PM EST, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
753 PM EDT WED APR 27 2011

KYZ096>099-OHZ078>081-280045-
MASON KY-PENDLETON KY-ROBERTSON KY-BRACKEN KY-ADAMS OH-BROWN OH-
CLERMONT OH-HIGHLAND OH-
753 PM EDT WED APR 27 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HIGHLAND...
SOUTHEASTERN CLERMONT...BROWN...ADAMS...BRACKEN...ROBERTSON...EASTERN
PENDLETON AND MASON COUNTIES THROUGH 845 PM EDT...

AT 750 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR PETRA...
MOVING NORTHEAST AT 65 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BROOKSVILLE...
WASHINGTON...MAYSVILLE...AUGUSTA...ABERDEEN...FELICITY...RIPLEY...
GEORGETOWN...BETHEL...WEST UNION...WILLIAMSBURG AND MOUNT ORAB.

ALSO...LOWELL...MURPHYSVILLE...LENOXBURG...ABIGAIL...PARINA...
GERMANTOWN...JOHNSVILLE AND WOOLCUTT ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3848 8417 3852 8419 3855 8417 3855 8421
      3858 8421 3856 8436 3905 8415 3908 8372
      3886 8345 3852 8387 3848 8392 3848 8394
      3842 8399
Special weather statement, Apr 27, 8:00 PM EST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
900 PM EDT WED APR 27 2011

KYZ097>100-OHZ063-073-079>082-088-280200-
LEWIS KY-MASON KY-ROBERTSON KY-BRACKEN KY-ADAMS OH-BROWN OH-
FAYETTE OH-PIKE OH-ROSS OH-SCIOTO OH-HIGHLAND OH-
900 PM EDT WED APR 27 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEAST KENTUCKY AND SOUTH
CENTRAL OHIO THROUGH 1000 PM EDT...

A THUNDERSTORM...MOVING NORTHEAST AT 70 MPH...WILL QUICKLY MOVE FROM
MASON COUNTY KENTUCKY INTO ADAMS AND PIKE COUNTIES THROUGH 10 PM.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM...AS WELL AS BRIEF
HEAVY RAIN.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LEWISBURG...
WASHINGTON...MAYSVILLE...ABERDEEN...TOLLESBORO...RIPLEY...
MANCHESTER...WEST UNION...WINCHESTER...SEAMAN...PEEBLES AND BELFAST.

ALSO...SARDIS...PEED...HELENA...MAYS
LICK...LOWELL...MURPHYSVILLE...ABIGAIL AND MOUNT GILEAD ARE NEAR THE
PATH OF THIS THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM.

LAT...LON 3844 8404 3845 8409 3847 8411 3946 8340
      3924 8288 3848 8359 3852 8364 3850 8371
      3845 8385 3848 8394 3846 8397 3843 8398

BINAU
Special weather statement, Apr 27, 8:58 PM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
958 PM EDT WED APR 27 2011

KYZ100-OHZ081-082-088-280300-
LEWIS KY-ADAMS OH-PIKE OH-SCIOTO OH-
958 PM EDT WED APR 27 2011

...SHOWERS AND A FEW THUNDERSTORMS WILL AFFECT SCIOTO...EASTERN
PIKE...SOUTHEASTERN ADAMS AND LEWIS COUNTIES THROUGH 1100 PM EDT...

AT 956 PM EDT...RADAR INDICATED SHOWERS AND A FEW THUNDERSTORMS
MOVING RAPIDLY NORTHEAST THROUGH LEWIS COUNTY TOWARD
SCIOTO...EASTERN PIKE...AND SOUTHEAST ADAMS COUNTIES...MOVING
NORTHEAST AT 60 MPH.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS ACTIVITY.

IN ADDITION...HEAVY RAINS ARE LIKELY WITH THESE SHOWERS AND
STORMS...WITH RAINFALL RATES IN EXCESS OF AN INCH PER HOUR.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CAMP DIX...VANCEBURG...
PORTSMOUTH...NEW BOSTON...ROSEMOUNT...WHEELERSBURG...SCIOTODALE...
LUCASVILLE AND PIKETON.

ALSO...CHARTERS...KINNICONICK...TANNERY...SANDY
SPRINGS...ROME...BUENA VISTA...REXTON AND GARRISON ARE NEAR THE PATH
OF THESE SHOWERS AND STORMS.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3833 8331 3847 8356 3918 8292 3916 8278
      3896 8280 3894 8275 3886 8276 3885 8271
      3869 8288 3875 8288 3872 8303 3868 8302
      3859 8307 3849 8318 3843 8323 3833 8324

BINAU
Special weather statement, Apr 27, 10:00 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1100 PM EDT WED APR 27 2011

INZ050-OHZ034-042-280400-
WAYNE IN-DARKE OH-MERCER OH-
1100 PM EDT WED APR 27 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN MERCER...
NORTHWESTERN DARKE AND NORTHWESTERN WAYNE COUNTIES THROUGH MIDNIGHT
EDT...

AT 1055 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM WEST OF NORTH DAYTON TO FRANKLIN...MOVING NORTHEAST
AT 40 MPH.

THESE STORMS HAVE SOME ROTATION IN THEM...AND THE AREA IS UNDER A
TORNADO WATCH.  BE PREPARED TO MOVE TO SHELTER SHOULD WARNINGS BE
ISSUED.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...GREENVILLE...UNION
CITY...ANSONIA...FORT RECOVERY...ST. HENRY...ROCKFORD AND COLDWATER.

ALSO...ECONOMY...WILLIAMSBURG...PALESTINE...SHARPEYE...SHARPS
CROSSING...COSMOS...CHATTANOOGA AND NORTH DAYTON ARE NEAR THE PATH OF
THIS LINE OF STRONG THUNDERSTORMS.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 4009 8460 3984 8522 4001 8520 4001 8482
      4070 8481 4074 8478 4073 8464

BINAU

The radar

The Cincinnati radar (KILN), 103 km away, was scanning. The volume nearest the first event began at 04:11 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Lewis

When
April 27, 11:12 PM EST to April 28, 12:12 AM EST
Where
Lewis County, 1.51 mi ESE of Ferry Vanceburg to 0.45 mi SSE of Ferry Vanceburg
Cause
Heavy Rain
Property damage
$10,000
Reported by
Public
Coordinates
38.590, -83.295

Water was reported over a road with a culvert washed out due to the heavy rainfall.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2011Every state in 2011This day in weather historyWarnings in Kentucky, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 294416.